Alert archive / California / Tornado Warnings in 2025
Tornado Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at Mar 17, 2025, 4:49 PM PDT for Stanislaus County, Tuolumne County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2025, 4:49 PM PDT (23:49 UTC)
- Expired
- Mar 17, 2025, 5:30 PM PDT
- In force
- 41 min
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Stanislaus County, CA, Tuolumne County, CA
The radar
The San Francisco radar (KMUX), 129 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -94 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434
WFUS56 KSTO 172349
TORSTO
CAC099-109-180030-
/O.NEW.KSTO.TO.W.0002.250317T2349Z-250318T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Sacramento CA
449 PM PDT Mon Mar 17 2025
The National Weather Service in Sacramento has issued a
* Tornado Warning for...
Southern Tuolumne County in northern California...
East central Stanislaus County in central California...
* Until 530 PM PDT.
* At 448 PM PDT, a severe thunderstorm capable of producing a tornado
was located over Hickman, or 8 miles northeast of Turlock, moving
east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southern Tuolumne and east central Stanislaus Counties, including
the following locations... Denair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3751 12081 3767 12079 3773 12038 3769 12038
3766 12039 3766 12038 3763 12038 3750 12073
TIME...MOT...LOC 2348Z 269DEG 17KT 3760 12075
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Rowe2 follow-up statements
137
WWUS56 KSTO 180009
SVSSTO
Severe Weather Statement
National Weather Service Sacramento CA
509 PM PDT Mon Mar 17 2025
CAC099-109-180030-
/O.CON.KSTO.TO.W.0002.000000T0000Z-250318T0030Z/
Tuolumne CA-Stanislaus CA-
509 PM PDT Mon Mar 17 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
SOUTHWESTERN TUOLUMNE AND EAST CENTRAL STANISLAUS COUNTIES...
At 508 PM PDT, a severe thunderstorm capable of producing a tornado
was located near La Grange, or 17 miles north of Atwater, moving east
at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
La Grange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3765 12070 3767 12057 3769 12042 3766 12039
3766 12038 3763 12038 3750 12072
TIME...MOT...LOC 0008Z 269DEG 17KT 3760 12056
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Rowe460
WWUS56 KSTO 180029
SVSSTO
Severe Weather Statement
National Weather Service Sacramento CA
529 PM PDT Mon Mar 17 2025
CAC099-109-180038-
/O.EXP.KSTO.TO.W.0002.000000T0000Z-250318T0030Z/
Tuolumne CA-Stanislaus CA-
529 PM PDT Mon Mar 17 2025
...THE TORNADO WARNING FOR SOUTHWESTERN TUOLUMNE AND EAST CENTRAL
STANISLAUS COUNTIES WILL EXPIRE AT 530 PM PDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3765 12070 3767 12057 3769 12042 3766 12039
3766 12038 3763 12038 3750 12072
TIME...MOT...LOC 0028Z 269DEG 17KT 3760 12057
$$
RoweWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at Mar 17, 2:01 PM PDT, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 17, 2:01 PM PDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 201 PM PDT Mon Mar 17 2025 .SYNOPSIS... A weather system is moving through the area this afternoon, bringing Valley thunderstorms, brief heavy rain, gusty erratic winds, and small hail. Moderate to heavy mountain snow continues as system pushes further east. We begin to dry out Tuesday into Wednesday AM before a weaker system is forecast to move into the area. && .DISCUSSION... Scattered thunderstorms, Valley rain, and mountain snow have been observed throughout the morning and early afternoon. Most of the convective activity is expected to continue until around 7-8PM, with breaks the activity and some rays of sun poking through the cloud deck. The Winter Storm Warning remains in effect through 11 PM this evening for the southern Cascades and northern Sierra Nevada above 4500 feet for additional heavy snow amounts of 1-2 feet and snow rates of around 1-2 inches per hour. Mountain travel is highly discouraged today. Additional rain amounts up to 0.25 inches is possible throughout the remainder of the day, with isolated higher totals in any convection that forms through the evening.. The National Blend of Models (NBM) also projects a 20-40% probability of scattered thunderstorms across much of the forecast area. Thunderstorms have developed near the Park Fire burn scar this afternoon, however the risk for debris flows is low as rain rates are currently expected to remain below criteria. Motorists should use caution while driving in rain and allow for extra time for the Monday morning and evening commutes. Precipitation will taper off tonight into early Tuesday morning and then drier weather is in store for Tuesday into early Wednesday morning. Clearing skies and lingering cold air will allow for cold morning low temperatures Tuesday morning. The NBM projects lows in the 30s in the Valley, 20s to 30s in the foothills, and teens to 30s in the mountains. Lows will trend a few degrees warmer on Wednesday morning but will still be on the cold side. A weak system will approach the region Wednesday into early Thursday, bringing another shot of precipitation to the forecast area. Precipitation amounts of 0.05 to 0.50 inches are currently forecast, with the higher end of that range in the mountains. Snow amounts of 2-5 inches are forecast over the mountains, locally up to 4 to 10 inches over the highest peaks of Shasta County and Mount Lassen. Slick roads and travel delays will be possible Wednesday afternoon and evening, mainly in the mountains. There is a 10% probability of isolated thunderstorms Wednesday afternoon in Shasta County. Gusty southerly winds will also accompany this system, with gusts of 20-40 mph in the north/central Sacramento Valley and adjacent foothills, and gusts up to 30 to 50 mph over the Sierra Crest. Precipitation will taper off Thursday morning. && .EXTENDED DISCUSSION (Friday THROUGH Monday)... Ensemble guidance and cluster analysis indicate another trough moving over the Pacific Northwest Friday into Saturday. Latest guidance suggests light precipitation with this over the Coast Range, Southern Cascades and Shasta County in showers and mountain snow showers. The National Blend of Models (NBM) shows a 30-60% probability of a tenth of an inch of rain over higher terrain north of Interstate 80, and only a 10-20% probability of an inch of snow. Overall little to no impacts are expected at this time. Drier weather is then favored for the rest of the weekend and into next week as clusters support upper level ridging building back in. A drying and warming trend will bring above normal temperatures back to interior NorCal by the end of the extended forecast period. The NBM shows a 75-95% probability of 70 degrees or higher on Sunday and Monday for the Valley, and a 50-80% probability of 80 degrees in the north/central Sacramento Valley on Monday. && .AVIATION... Areas of MVFR/IFR conditions as a weather system is moving through the area bringing rain showers, isolated t-storms in the lower elevations, and snow showers to elevations above 3500 feet. Best chance of Valley t-storms through 04z today, with around a 20-40% probability of a thunderstorm. Gusty erratic winds in any t-storm that develops. Outside of storms, winds from southwest 15-30 kts, shifting to west winds after 00z and gradually decreasing. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 11 PM PDT this evening for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
In the hours before
Special weather statement, Mar 17, 3:54 PM PDT, 55 minutes before
Special Weather Statement
National Weather Service Sacramento CA
354 PM PDT Mon Mar 17 2025
CAZ017-067-172330-
Southern Sacramento Valley CA-Motherlode CA-
354 PM PDT Mon Mar 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SACRAMENTO...WEST
CENTRAL EL DORADO AND SOUTH CENTRAL PLACER COUNTIES THROUGH 430 PM
PDT...
At 354 PM PDT, Doppler radar was tracking a strong thunderstorm over
Granite Bay, or near Folsom, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Coloma, Pilot Hill, Citrus Heights, Cool, Auburn, Granite Bay, Lotus,
Folsom, Fair Oaks, Orangevale, Natomas, Gold River, El Dorado Hills,
Loomis, North Auburn, and Roseville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3863 12125 3868 12131 3893 12105 3878 12085
TIME...MOT...LOC 2254Z 230DEG 22KT 3874 12116
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SPLocal storm report, Mar 17, 4:05 PM PDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Sacramento CA
405 PM PDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Hail 5 SSE Corning 39.86N 122.16W
03/17/2025 E1.00 Inch Tehama CA Public
Public reporting 1 inch hail in Kirkwood at
the school. Additionally, CHP reporting hail
covering nearby Interstate 5.
&&
STRSpecial weather statement, Mar 17, 4:13 PM PDT, 36 minutes before
Special Weather Statement
National Weather Service Sacramento CA
413 PM PDT Mon Mar 17 2025
CAZ015-016-172345-
Northern Sacramento Valley CA-Central Sacramento Valley CA-
413 PM PDT Mon Mar 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL TEHAMA...WEST
CENTRAL BUTTE AND NORTHEASTERN GLENN COUNTIES THROUGH 445 PM PDT...
At 412 PM PDT, Doppler radar was tracking a strong thunderstorm near
Nord, or 7 miles northeast of Orland, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...This storm has a history of producing hail.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Black Butte Dam, Artois, Bluegum, Hamilton City, Black Butte Summit,
Black Butte Lake, Nord, Orland, Vina, and Chico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Sacramento.
&&
LAT...LON 3976 12248 3997 12205 3980 12174 3954 12225
TIME...MOT...LOC 2312Z 322DEG 14KT 3979 12206
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
SPSpecial weather statement, Mar 17, 4:17 PM PDT, 32 minutes before
Special Weather Statement
National Weather Service Sacramento CA
417 PM PDT Mon Mar 17 2025
CAZ017-019-067-180000-
Southern Sacramento Valley CA-Northern San Joaquin Valley CA-
Motherlode CA-
417 PM PDT Mon Mar 17 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN SAN JOAQUIN...
NORTHWESTERN CALAVERAS AND SOUTHWESTERN AMADOR COUNTIES THROUGH 500
PM PDT...
At 417 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Paloma to near Lodi.
Movement was northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Valley Springs, Campo Seco, Paloma, Acampo, Lockeford, Jackson,
Mokelumne Hill, Lodi, Clinton, Sutter Creek, North Woodbridge,
Camanche Reservoir, Victor, Wallace, Woodbridge, Pine Grove, South
Woodbridge, San Andreas, Camanche Village, and Rancho Calaveras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3849 12066 3829 12102 3822 12127 3817 12137
3805 12131 3819 12053
TIME...MOT...LOC 2317Z 241DEG 9KT 3828 12076 3809 12131
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoweLocal storm report, Mar 17, 4:36 PM PDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Sacramento CA
436 PM PDT Mon Mar 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM Hail 1 E Corning 39.93N 122.17W
03/17/2025 E0.75 Inch Tehama CA Trained Spotter
A trained spotter reported hail about penny
size covering roadways.
&&
EKSpecial weather statement, Mar 17, 4:45 PM PDT, 4 minutes before
Special Weather Statement
National Weather Service Sacramento CA
445 PM PDT Mon Mar 17 2025
CAZ019-067-180030-
Northern San Joaquin Valley CA-Motherlode CA-
445 PM PDT Mon Mar 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TUOLUMNE AND EAST
CENTRAL STANISLAUS COUNTIES THROUGH 530 PM PDT...
At 445 PM PDT, Doppler radar was tracking a strong thunderstorm over
Hickman, or 9 miles northeast of Turlock, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Denair, Hickman, Waterford, La Grange, and Turlock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3770 12083 3775 12035 3767 12035 3768 12039
3766 12039 3766 12037 3763 12039 3746 12084
TIME...MOT...LOC 2345Z 269DEG 17KT 3762 12075
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
RoweThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 10:58 AM PDT | Special Weather Statement | STO | Yolo | 32 min |
| Mar 17, 11:06 AM PDT | Special Weather Statement | STO | Sutter | 24 min |
| Mar 17, 12:04 PM PDT | Special Weather Statement | STO | Sacramento | 26 min |
| Mar 17, 1:18 PM PDT | Special Weather Statement | STO | Calaveras | 27 min |
| Mar 17, 2:18 PM PDT | Special Weather Statement | STO | Tehama | 27 min |
| Mar 17, 2:32 PM PDT | Special Weather Statement | STO | Sacramento | 28 min |
| Mar 17, 2:37 PM PDT | Special Weather Statement | STO | Stanislaus | 23 min |
| Mar 17, 2:57 PM PDT | Severe Thunderstorm Warning | STO | Stanislaus, Tuolumne | 24 min |
| Mar 17, 3:25 PM PDT | Special Weather Statement | STO | Tehama | 35 min |
| Mar 17, 3:35 PM PDT | Severe Thunderstorm Warning | STO | Butte, Glenn, Tehama | 40 min |
| Mar 17, 3:39 PM PDT | Special Weather Statement | STO | Yuba | 36 min |
| Mar 17, 3:54 PM PDT | Special Weather Statement | STO | Sacramento | 36 min |
| Mar 17, 4:13 PM PDT | Special Weather Statement | STO | Glenn | 32 min |
| Mar 17, 4:17 PM PDT | Special Weather Statement | STO | Amador, Calaveras | 43 min |
| Mar 17, 4:29 PM PDT | Severe Thunderstorm Warning | STO | Butte, Glenn, Tehama | 46 min |
| Mar 17, 4:45 PM PDT | Special Weather Statement | STO | Stanislaus | 45 min |
Nearby
Tornado Warnings in California, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.